Pheniramine overdose; Liqui-Histine; Poly-D; Poly-Histine
This poisoning is from an overdose of pheniramine.
- Ru-Tuss with Hydrocodone
- Citra Forte
- Dehistine D
Note: This list may not be all inclusive.
- Body as a whole o Unsteadiness o Tremor o Convulsions o Fever o Flushed skin
- Eyes, ears, nose, and throat o Dilated pupils
- Heart and blood vessels o Rapid heartbeat
- Nervous system o Depression o Excitation o Drowsiness o Nervousness o Hallucinations o Disorientation o Delirium
Seek medical care immediately. Call Poison Control. Do not induce vomiting.
Before Calling Emergency
Determine the following information:
- The patient’s age, weight, and condition
- Name of product (as well as the ingredients and strength, if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
- For swallowed poison o Placement of a tube down the nose and into the stomach (a nasogastric tube, or an NG tube) to wash out the stomach (gastric lavage) o Activated charcoal administration o Endoscopy - the placement of a camera down the throat to see the extent of burns to the esophagus and the stomach o Give IV fluids o Admission to the hospital o Give an antidote o Treat the symptoms
- For inhaled poisons o A breathing tube may need to be inserted o Oxygen o Admission to the hospital or to the intensive care unit o Bronchoscopy (inserting a camera down the throat into the airway to evaluate the extent of burns to the airway and lungs)
- For skin exposure o Irrigation (washing of the skin), perhaps every few hours for several days o Skin debridement (surgical removal of burned skin) o Admission or transfer to a hospital that specializes in burn care
If the patient survives the first 24 hours, survival is likely. Few patients actually die from an antihistamine overdose.
by Levon Ter-Markosyan, D.M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.